MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported ,that balloon rupture occurred.The patient undergo percutaneous transluminal angioplasty, and the vascular stenosed target lesion was located in common iliac artery.A 4.0mm x 30mm x 135cm (4f) sterling balloon catheter was advanced for dilatation.However, during the procedure at nominal pressure, the balloon burst.The procedure was completed with mustang balloon catheter.And the vascular stenosis was successfully alleviated.There were no patient complications reported.And the patient condition was good post-procedure.
 
Event or Problem Description
It was reported that balloon rupture occurred.The patient undergo percutaneous transluminal angioplasty and the vascular stenosed target lesion was located in common iliac artery.A 4.0mm x 30mm x 135cm (4f) sterling balloon catheter was advanced for dilatation.However, during the procedure at nominal pressure, the balloon burst.The procedure was completed with mustang balloon catheter and the vascular stenosis was successfully alleviated.There were no patient complications reported, and the patient condition was good post-procedure.It was further reported that the target lesion was 70% stenosed, mildly tortuous, and moderately calcified.The device was inflated once and ruptured at 10 atmospheres for 30 seconds.After which, the device was pulled out.
 
Additional Manufacturer Narrative
B5: describe event or problem: updated.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a longitudinal tear in the balloon 5mm from the tip and is approximately 27mm long.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there is a longitudinal tear in the balloon.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17263569
Report Number2124215-2023-35157
Device Sequence Number14923835
Product Code DQY
UDI-Device Identifier08714729756972
UDI-Public08714729756972
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2023
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0026299080
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer07/09/2023
09/07/2023
Initial Report FDA Received Date07/05/2023
Supplement Report FDA Received Date07/17/2023
09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale